MAUDE Adverse Event Report: COOK INC MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET; DYB INTRODUCER, CATHETER
Model Number G35550
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 08/10/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Age or date of birth: age= "60's".This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during a peripheral angioplasty, a micropuncture transitionless stiffened cannula access set's outer cannula separated upon removal of the device.Access was obtained in the common femoral artery, where another manufacturer's closure device had been placed in the same area a week prior to the procedure.The skin was described as thick.Resistance was not encountered upon insertion of the device, which was used to facilitate placement of a larger amplatz wire.After the amplatz wire was inserted, the user removed the cannula/introducer, which then separated at the middle of the shaft.Resistance/tension was not encountered upon removal.The cannula did not kink.No ancillary devices were connected to the device.Contralateral access was obtained, and an unknown catheter was advanced over the existing wire that was placed in the other side.The user was then able to push the separated portion of the cannula/introducer outside of the patient; however, that intervention caused trauma to the common iliac or aorta.The patient was sent to the emergency room via ambulance, and an aortic graft was placed to repair the damaged artery.The patient was hospitalized and was intubated for a few days.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Additional information: b5, d10.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received 30aug2021.The physician used a cook catheter to push the separated micropuncture introducer into a sheath that had been inserted contralaterally.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, during a peripheral angioplasty, a micropuncture transitionless stiffened cannula access set's outer cannula separated upon removal of the device.Access was obtained in the common femoral artery, where another manufacturer's closure device had been placed in the same area a week prior to the procedure.The skin was described as thick.Resistance was not encountered upon insertion of the device, which was used to facilitate placement of a larger amplatz wire.After the amplatz wire was inserted, the user removed the cannula/introducer, which then separated at the middle of the shaft.Resistance/tension was not encountered upon removal.The cannula did not kink.No ancillary devices were connected to the device.Contralateral access was obtained, and cook catheter was advanced over the existing wire that was placed in the other side.The user was then able to push the separated portion of the cannula/introducer outside of the patient and into the sheath; however, that intervention caused trauma to the common iliac or aorta.The patient was sent to the emergency room via ambulance, and an aortic graft was placed to repair the damaged artery.The patient was hospitalized and was intubated for a few days.Investigation evaluation: reviews of the device history record, instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.The complainant did not return the complaint device to cook for investigation.In response to this incident, cook completed a review of the device history record (dhr).The dhr for the reported lot records no related non-conformances.A database search for complaints on the reported lot found no additional lot related complaints from the field.The introducer lots associated with the reported lot record some related non-conformances for ¿surface defects, tip/taper inadequate, and bent/kinked¿, but all were dispositioned as scrap/do not replace.Although these non-conformances are relevant to the reported failure mode, all non-conforming product was scrapped, and there are 100% inspections to capture this non-conformance.Adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, so it was concluded that there is no evidence that non-conforming product exists in house or in field.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was functionally inspected by quality control and no notable gaps in production or processing controls were noted.There is no indication that a design or process related failure mode contributed to the reported event.Sufficient inspection activities are in place to identify this failure mode prior to distribution.Cook also reviewed product labeling.The products instructions for use (ifu) provides the following information to the user related to the reported failure mode: precautions ¿when inserting, manipulating or withdrawing a device through an introducer, always maintain introducer position.¿ ¿do not attempt to insert or withdraw the wire guide and/or introducer if resistance is felt.Withdrawal or manipulation of the distal spring coil portion of the mandril wire guide through a needle tip may result in breakage.¿ cook has concluded that component failure unrelated to manufacturing or design deficiencies contributed to this incident.The appropriate personnel have been notified and cook will continue to monitor for similar events.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new patient or event information to report since the previous medwatch report was submitted.

Brand Name
MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key12388229
Report Number1820334-2021-02085
Device Sequence Number3528285
Product Code DYB
UDI-Device Identifier00827002355507
UDI-Public(01)00827002355507(17)240504(10)13939238
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K171275
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/04/2024
Device Model NumberG35550
Device Catalogue NumberMPIS-402-10.0-SC-NT-U-SST
Device Lot Number13939238
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/12/2021
Supplement Date Received by Manufacturer08/30/2021
11/18/2021
Initial Report FDA Received Date08/30/2021
Supplement Report FDA Received Date09/10/2021
12/06/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/04/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
5FR COOK BEACON TIP KMP CATHETER; COOK AMPLATZ EXTRA STIFF (B)(6); MYNX CLOSURE DEVICE
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale